Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 77, NWS Charleston, SC

May 27, 2011Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 27, 2011, 4:11 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 4:11 PM EDT (20:11 UTC)
Expired
May 27, 2011, 5:00 PM EDT
In force
49 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 4:24 PM EDTTSTM WND DMG1 Nne Canadys, SCSEVERAL BRANCHES DOWN 2 INCHES IN DIAMETER.
May 27, 4:24 PM EDTTSTM WND DMGCanadys, SCCOLLETON STATE PARK REPORTED SEVERAL TREES DOWN ON PARK PROPERTY AND 3 TREES DOWN AT THE ENTRANCE ALONG JEFFERIES HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1634 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WUUS52 KCHS 272011
SVRCHS
SCC029-035-272100-
/O.NEW.KCHS.SV.W.0077.110527T2011Z-110527T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR CANADYS...MOVING NORTHEAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ROUND O...SMOAKS...CANADYS...REEVESVILLE...SAINT GEORGE...
  DORCHESTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3313 8032 3289 8058 3309 8089 3312 8089
      3319 8079 3331 8056
TIME...MOT...LOC 2011Z 220DEG 16KT 3302 8059

$$
3 follow-up statements
457 
WWUS52 KCHS 272019
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT FRI MAY 27 2011

SCC029-035-272100-
/O.CON.KCHS.SV.W.0077.000000T0000Z-110527T2100Z/
DORCHESTER SC-COLLETON SC-
419 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN COLLETON AND NORTHWESTERN DORCHESTER COUNTIES...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SIDNEY...OR ABOUT 10 MILES NORTHEAST OF WALTERBORO...
MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
DORCHESTER...HARLEYVILLE...REEVESVILLE...ROUND O...SAINT GEORGE AND
SMOAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3313 8032 3289 8058 3309 8089 3312 8089
      3319 8079 3331 8056
TIME...MOT...LOC 2020Z 220DEG 16KT 3304 8057

$$
964 
WWUS52 KCHS 272038
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT FRI MAY 27 2011

SCC029-035-272100-
/O.CON.KCHS.SV.W.0077.000000T0000Z-110527T2100Z/
DORCHESTER SC-COLLETON SC-
438 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTH CENTRAL COLLETON AND NORTHWESTERN DORCHESTER COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TEXAS...OR ABOUT 7 MILES SOUTHEAST OF SAINT GEORGE...
MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
DORCHESTER...HARLEYVILLE...REEVESVILLE AND SAINT GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3296 8055 3302 8068 3308 8071 3318 8074
      3331 8056 3313 8032
TIME...MOT...LOC 2038Z 220DEG 16KT 3310 8051

$$
009 
WWUS52 KCHS 272054
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
454 PM EDT FRI MAY 27 2011

SCC029-035-272104-
/O.EXP.KCHS.SV.W.0077.000000T0000Z-110527T2100Z/
DORCHESTER SC-COLLETON SC-
454 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLETON AND
NORTHWESTERN DORCHESTER COUNTIES WILL EXPIRE AT 500 PM EDT...

AT 453 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL 
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3296 8055 3302 8068 3308 8071 3318 8074
      3331 8056 3313 8032
TIME...MOT...LOC 2054Z 220DEG 16KT 3315 8046

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:01 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 27, 2:01 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT FRI MAY 27 2011

.SYNOPSIS...
A TROUGH ALOFT WILL IMPACT THE AREA INTO EARLY TONIGHT...FOLLOWED
BY ATLANTIC HIGH PRESSURE SATURDAY THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK. A COLD FRONT COULD APPROACH THE REGION FROM THE NORTH
LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE
FORECAST AREA EARLY THIS AFTERNOON...AND HAVE MADE SOME SLIGHT
ADJUSTMENTS TO POPS TO ACCOUNT FOR LATEST COVERAGE TRENDS.
SUBSIDENCE AND CAPPING HAVE WEAKENED AHEAD OF AN APPROACHING UPPER
TROUGH FROM THE WEST. SHORTWAVE ENERGY AND DEEP MOISTURE ACCOMPANY
THE UPPER TROUGH...AS THE TAIL END OF THE SYSTEM SHIFTS ACROSS SOUTH
CAROLINA AND EASTERN GEORGIA LATER TODAY. THE MAIN FORECAST CONCERN
CONTINUES TO REVOLVE AROUND STRENGTH AND EVOLUTION OF CONVECTION.

BEST THUNDERSTORM POTENTIAL WILL BE ALONG AND WEST OF THE SEABREEZE
BOUNDARY FOR THE REMAINDER OF THE AFTERNOON HOURS...AS THE FIRST
IN A SERIES OF STRONGER SHORTWAVES SHIFT INTO THE AREA THROUGH
THIS EVENING. STORM PREDICTION CENTER MAINTAINS A 5 PERCENT RISK
FOR SEVERE WEATHER ACROSS THE AREA. ALTHOUGH THE MAJORITY OF
UPPER LEVEL ENERGY WILL SHIFT NORTH OF THE REGION TODAY...VARIOUS
CONVECTIVE PARAMETERS CONTINUE TO SUGGEST THAT MARGINALLY SEVERE
WINDS AND HAIL WILL BE A CONCERN WITHIN INTENSIFYING
THUNDERSTORMS. CONSIDERING THE POTENTIAL FOR BOUNDARY INTERACTIONS
FROM DIFFERENTIAL HEATING...THE SEA BREEZE AND OUTFLOW FROM
UPSTREAM CONVECTION...ISOLATED STRONG TO SEVERE STORMS WILL REMAIN
A POSSIBILITY. WILL CONTINUE TO MENTION THE POSSIBILITY OF THESE
CONDITIONS TO THE HAZARDOUS WEATHER OUTLOOK

TEMPERATURES THIS AFTERNOON VARY GREATLY...DEPENDING ON THE AMOUNT
OF CLOUD COVER AND RAINFALL ALREADY EXPERIENCED AT PARTICULAR
LOCATIONS. HAVE MADE SOME TWEAKS TO THE HOURLY AND MAXIMUM
TEMPERATURE FORECAST...YET WILL CONTINUE TO ADVERTISE HIGHS
GENERALLY IN THE MID TO UPPER 80S AWAY FROM THE LOCALLY COOLER
COASTLINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
CONVECTION WILL DIMINISH IN STRENGTH AND COVERAGE BY MIDNIGHT WITH
THE LOSS OF INSTABILITY AND EVENTUALLY THE PASSAGE OF THE TROUGH
ALOFT OVERNIGHT.

SATURDAY...A SHEAR AXIS...THE REMNANTS OF THE UPPER TROUGH...WILL
PERSIST OVER N/E COUNTIES BETWEEN AN UPPER RIDGE OVER THE WESTERN
ATLANTIC AND ANOTHER UPPER RIDGE BUILDING TOWARD THE REGION FROM THE
SW. A FEW SHOWERS/THUNDERSTORMS COULD BE ONGOING IN THE VICINITY OF
THE SHEAR AXIS TO START THE DAY OVER THE COASTAL WATERS AND SC
COASTAL COUNTIES. THEN...DESTABILIZATION AND SEA BREEZE CONVERGENCE
COULD PUSH THE THREAT FOR ISOLATED/SCATTERED THUNDERSTORMS INLAND
DURING THE AFTERNOON.

SUNDAY/MONDAY...THE UPPER RIDGE WILL STRENGTHEN AND EXPAND ACROSS
THE EASTERN US. WHILE ISOLATED DIURNAL SHOWERS/THUNDERSTORMS CANNOT
BE RULED OUT ALONG THE SEA BREEZE DURING THE DAY AND OVER COASTAL
WATERS AT NIGHT...SUBSIDENCE/CAPPING SHOULD GREATLY LIMIT
COVERAGE/DURATION OF DEEP MOIST CONVECTION. THUS...HELD POPS BELOW
15 PERCENT SUNDAY THROUGH MONDAY.

ONSHORE FLOW SHOULD HOLD TEMPERATURES CLOSE TO NORMAL THROUGH THE
PERIOD.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
THE BLOCKING PATTERN FEATURING THE DEEP LAYER UPPER RIDGE SHOULD
PERSIST WITH LITTLE/NO DIURNAL PRECIPITATION AND NEAR NORMAL
TEMPERATURES THROUGH MIDWEEK. THEN...THE UPPER RIDGE WILL SHIFT WEST
DURING THE LATTER HALF OF THE WEEK...ALLOWING AN UPPER TROUGH TO
AMPLIFY OVER THE NE US AND PUSHING A COLD FRONT TOWARD THE FORECAST
AREA. WHILE THE FRONT COULD EVENTUALLY STALL NORTH OF THE REGION...A
WEAKENED CAP AND POOLING OF MOISTURE/INSTABILITY SOUTH OF THE
BOUNDARY SHOULD SUPPORT AN INCREASING CHANCE FOR
SHOWERS/THUNDERSTORMS THURSDAY/FRIDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
HAVE INDICATED MAINLY PREVAILING VFR CONDITIONS THROUGH THE 18Z
TAF PERIOD...HOWEVER SCATTERED CONVECTION THIS AFTERNOON COULD
PERIODICALLY DETERIORATE CONDITIONS TO MVFR LEVELS..ESPECIALLY AT
KSAV. HAVE INCLUDED A TEMPO TSRA FOR KSAV...WHERE THE SEA BREEZE
WILL TAKE LONGER TO PROGRESS INLAND. THUS KSAV COULD SEE MORE
THUNDERSTORM DEVELOPMENT THAN KCHS. HOWEVER...HAVE KEPT MENTION OF
CB AT BOTH SITES THROUGH 01Z. EXPECT CONVECTIVE DEVELOPMENT AND
COVERAGE TO DIMINISH THIS EVENING. SURFACE WINDS WILL ALSO
DECREASE OVERNIGHT WITHING PLENTY OF LINGERING LOW LEVEL MOISTURE.
CONSIDERING SCATTERED CLOUD COVERAGE OVERNIGHT...WILL KEEP
VISIBILITIES VFR FOR NOW.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.MARINE...
THE LOCAL WATERS WILL BE LOCATED ACROSS THE WESTERN SIDE OF THE
ATLANTIC RIDGE THROUGH TONIGHT. CONTINUE TO ADJUST THE FORECAST
FOR HIGHER WINDS IN THE CHARLESTON HARBOR AND ACROSS THE NEARSHORE
WATERS WITH THE SEA BREEZE CIRCULATION AND A TIGHTENING OF THE
PRESSURE GRADIENT. CONDITIONS ARE STILL EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA. THE NOCTURNAL SURGE TONIGHT WILL BE SUBTLE AT
BEST. THUS SOUTHEAST TO SOUTH WINDS WILL LIKELY REMAIN 15 KT OR
LESS THIS EVENING AND OVERNIGHT...WITH THE WAVE SPECTRUM COMPRISED
MAINLY OF SHORT PERIOD WIND DRIVEN WAVES OF 3 OR 4 FT.

MARINERS ARE ADVISED THAT SOME THUNDERSTORMS WILL OCCUR FOR THE
FIRST TIME IN MANY DAYS...MAINLY TONIGHT. AND THERE IS A SMALL
POSSIBILITY OF SOME GUSTY WINDS TO OCCUR WITH A FEW OF THESE
STORMS.

SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED SATURDAY THROUGH
WEDNESDAY. S/SE WINDS SATURDAY WILL TURN TOWARD THE E AND EVEN
OCCASIONALLY NE...ENHANCED EACH DAY BY THE SEA BREEZE
CIRCULATION...AS HIGH PRESSURE BUILDS AND PERSISTS NE OF THE
WATERS. THE LONG DURATION E/NE FLOW COULD PUSH SEAS TO AS HIGH AS
3-5 FT EARLY TO MID WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 27, 4:12 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
412 AM EDT FRI MAY 27 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-280815-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
412 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ALOFT WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND EVENING...ALLOWING FOR
SCATTERED THUNDERSTORMS TO DEVELOP. WITH THE INTERACTION OF THE
SEA BREEZE AND BOUNDARIES FROM THESE AND OTHER NEARBY
THUNDERSTORMS...A FEW STORMS COULD BECOME SEVERE. DAMAGING WINDS
AND MARGINALLY SEVERE HAIL IS POSSIBLE...MAINLY NEAR AND WEST OF
THE INTERSTATE 95 CORRIDOR. THE MOST LIKELY TIME FOR SEVERE
WEATHER IS FROM 3 TO 10 PM EDT.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER
SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM.

AMZ330-350-352-354-374-280815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
412 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Local storm report, May 27, 2:59 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             POOLER                  32.12N  81.25W
05/27/2011  E0.75 INCH       CHATHAM            GA   BROADCAST MEDIA

&&

EVENT NUMBER CHS1100412

BDC
Local storm report, May 27, 3:25 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             WALTERBORO              32.91N  80.67W
05/27/2011  E1.00 INCH       COLLETON           SC   LAW ENFORCEMENT

&&

EVENT NUMBER CHS1100413

BDC
Local storm report, May 27, 3:26 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             WALTERBORO              32.91N  80.67W
05/27/2011  E0.75 INCH       COLLETON           SC   PUBLIC

&&

EVENT NUMBER CHS1100414

BDC
Local storm report, May 27, 3:37 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             1 S RICHMOND HILL       31.92N  81.30W
05/27/2011  E0.75 INCH       BRYAN              GA   FIRE DEPT/RESCUE

&&

EVENT NUMBER CHS1100415

BDC
Special weather statement, May 27, 3:38 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT FRI MAY 27 2011

SCZ040-042-272015-
ALLENDALE-HAMPTON-
338 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 415 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LURAY...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA...ESTILL...GIFFORD...HAMPTON...LENA...LURAY AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3293 8117 3284 8102 3267 8118 3280 8134
TIME...MOT...LOC 1938Z 222DEG 14KT 3280 8118
Special weather statement, May 27, 4:07 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT FRI MAY 27 2011

SCZ040-042-272030-
ALLENDALE-HAMPTON-
407 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 430 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...SOUTHWEST OF HAMPTON...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARTON...BRUNSON...CROCKETVILLE...FAIRFAX...GIFFORD...HAMPTON...
LURAY...MILEY...SYCAMORE AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3297 8131 3306 8123 3302 8111 3296 8103
      3278 8111 3279 8120 3284 8129
TIME...MOT...LOC 2007Z 198DEG 10KT 3284 8118

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:54 PM EDTSevere Thunderstorm WarningCHSAllendale66 min
May 26, 11:48 PM EDTSpecial Weather StatementCHSAllendale27 min
May 27, 12:41 AM EDTSpecial Weather StatementCHSDorchester64 min
May 27, 11:32 AM EDTSpecial Weather StatementCHSDorchester28 min
May 27, 11:51 AM EDTSpecial Weather StatementCHSDorchester39 min
May 27, 12:28 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester47 min
May 27, 12:51 PM EDTSevere Thunderstorm WarningCHSBerkeley24 min
May 27, 1:46 PM EDTSpecial Weather StatementCHSDorchester29 min
May 27, 1:49 PM EDTSpecial Weather StatementCHSJasper26 min
May 27, 2:23 PM EDTSpecial Weather StatementCHSJasper52 min
May 27, 2:30 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper45 min
May 27, 2:39 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton66 min
May 27, 3:13 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester47 min
May 27, 3:38 PM EDTSpecial Weather StatementCHSHampton37 min
May 27, 4:07 PM EDTSpecial Weather StatementCHSHampton23 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.